• question-icon

    What causes erectile dysfunction despite taking Viagra?

default
Posted on Tue, 19 Sep 2017 in Men Sexual Problems
Question: Hi! My partner has erectile dysfunction. Viagra used to work for him, but not anymore. When he can get a erection, he loses it, and he never has orgasm anymore. He is on Effexor for depression, but he was on this for years and the Viagra countered it okay for a few years. He is 63 years old, mildly overweight (15-20 lbs. I guess), and does not have hypertension. He is very sedentary however, and (may) have vitamin D deficiency, we don't know. He is a never-smoker. Also does not drink. Any suggestions?
doctor
Answered by Dr. Muhammad Sareer Khalil 1 hour later
Brief Answer:
Need some more information, please

Detailed Answer:
Hello and welcome,

I appreciate your concern,


Kindly answer the following to comment further and advise accordingly--

Is your partner diabetic?
For how long was viagra used and at what dose?
What other medications is he taking other than the antidepressant as many medications can have such adverse effects related to erectile dysfunction..

Please also let me know if you have any other queries..

Wishing him the best of health..

Awaiting these details...

Thanks

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Muhammad Sareer Khalil 14 minutes later
No, he's not diabetic. He has been taking a steroid for a problem with his ear -- I think it's a fluid problem in the ear. The Viagra was 100 mg I think, at first he needed only one-half of it, then the whole pill, now it doesn't work at all. He used the Viagra about 2-3 times a month over a period of 6 years. We do know that he has a problem with dehydration, he had to go to the ER last year they said he was VERY dehydrated, he has been trying hard to drink more water. He occasionally gets dizzy and nauseated from dehydration. That's about all I can tell you.
doctor
Answered by Dr. Muhammad Sareer Khalil 19 hours later
Brief Answer:
explained

Detailed Answer:
Hello again

The serum electrolytes need to be checked , in terms of the dehydration you mentioned. If there is a lowered potassium level then it should be corrected as it causes severe muscular weakness as well as predisposing a patient to arrhythmias. A deranged sodium level should also be looked for and corrected accordingly.

Tadalafil is an alternative for sildenafil and can be advised on a trial basis instead to look for benefit regarding erectile dysfunction.

Wishing you best of health

Thanks

Let me know if you have any query

Please consult your doctor before deciding on any further course of action.

For future follow up / correspondence you may ask me directly at the link given below

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=68107

Dr. M.S. Khalil


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Muhammad Sareer Khalil

General & Family Physician

Practicing since :2012

Answered : 2919 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Muscular weakness

doctor1 MD

Is it possible I have myasthenia gravis? riginally felt something wasn’t moving properly when I breathed in and out, ordered chest xray which came...

doctor1 MD

Hello doctor I am attaching a MRI report. Please would you like to provide advice to what would be the best treatment for this condition. Surgery...

doctor1 MD

My husband has been developing muscular weakness for over a year, he had shinles a year and ahalf ago. He has had flu, and a bout of bronchitis. It...

doctor1 MD

Sir, I need help in thyroid. My report is as follows (FT3,FT4 AND us TSH Done by ELFA Technology on fully automated MINIVIDAS SYSTEM) FT3 ( Free...

doctor1 MD

Hello Doc

I am 22 male, 180cm height, 55kg weight

My thyroid report is the following:

T4 11.20 ug/dL

T3 0.90 ng/mL

TSH 1.94 uIU/mL



My Doctors says...

Get personalised answers from verified doctor in minutes across 80+ specialties

128 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Muhammad Sareer Khalil
  • Q - What causes weight gain inspite of being on Effexor for depression?

  • Q - What does twinging sensation in and around stomach indicate?

  • Q - Suggest treatment for pressure under lower left rib cage

  • Q - Suggest treatment for scleroderma

  • Q - Is Stematil safe with Sertraline?

  • Q - What causes low MPV?

  • Q - Does drinking excess water lead to reduced kidney function?

  • Q - Does Claritin Redi medication cause lymphadenopathy?

  • Q - Can hepatitis-C be contracted through a cut wound in the hand?

  • Q - What causes numbness in legs and face after taking steroid injections in...

backtotop2